Alert archive / Massachusetts / High Wind Watches in 2006
High Wind Watch 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Nov 30, 2006, 2:05 AM EST for 4 states. It took effect at Nov 30, 2006, 4:16 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2006, 2:05 AM EST (07:05 UTC)
- In effect from
- Nov 30, 2006, 4:16 PM EST
- Expired
- Dec 1, 2006, 11:36 AM EST
- In force
- 19 hr
- Issued by
- NWS Boston/Norton, MA
All 22 counties
Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 300705 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 205 AM EST THU NOV 30 2006 ...A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTHWEST WINDS TO THE HIGHER TERRAIN OF FAR WESTERN MASSACHUSETTS AS WELL AS ALL AREAS ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE FRIDAY AFTERNOON AND NIGHT... CTZ002>004-MAZ002-008-009-011>013-015>024-RIZ001>008-302115- /O.NEW.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...CHESTERFIELD... BLANDFORD...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO... NORWOOD...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 205 AM EST THU NOV 30 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR THE HIGHER TERRAIN OF FAR WESTERN MASSACHUSETTS AS WELL AS ALL AREAS ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTHWEST WIND GUSTS FRIDAY AFTERNOON AND NIGHT. A LINE OF HEAVY RAIN SHOWERS AND POSSIBLY EMBEDDED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THE HEAVY RAIN SHOWERS AND EMBEDDED THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING DOWN VERY STRONG WINDS ALOFT TO THE GROUND. THE POSSIBILITY EXISTS FOR 50 TO 60 MPH WIND GUSTS WITH THIS ACTIVITY. IN ADDITION...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ FRANK
3 follow-up statements
000 WWUS71 KBOX 302116 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 PM EST THU NOV 30 2006 .A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTH TO SOUTHWEST WINDS TO SOUTHERN NEW ENGLAND FRIDAY AFTERNOON AND FRIDAY NIGHT. MAZ003>007-010-014-026-NHZ011-012-015-010900- /O.EXA.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPSHIRE MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...GREENFIELD...ORANGE...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... AMHERST...NORTHAMPTON...CAMBRIDGE...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE 416 PM EST THU NOV 30 2006 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTH AND SOUTHWEST WIND GUSTS FRIDAY AFTERNOON AND NIGHT. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING WIND GUSTS OF 50 TO 60 MPH TO THE SURFACE. IN ADDITION...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ CTZ002>004-MAZ002-008-009-011>013-015>024-RIZ001>008-010900- /O.CON.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...CHESTERFIELD... BLANDFORD...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO... NORWOOD...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 416 PM EST THU NOV 30 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTH AND SOUTHWEST WIND GUSTS FRIDAY AFTERNOON AND NIGHT. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING WIND GUSTS OF 50 TO 60 MPH TO THE SURFACE. IN ADDITION...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ WTB
000 WWUS71 KBOX 010708 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 208 AM EST FRI DEC 1 2006 .A COLD FRONT WILL BRING STRONG TO DAMAGING SOUTH TO SOUTHWEST WINDS TO SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. CTZ002>004-MAZ002>004-008>013-015>024-RIZ001>008-011700- /O.UPG.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ /O.NEW.KBOX.HW.W.0006.061201T1800Z-061202T1000Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO... NORWOOD...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 208 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY FOR WESTERN AND CENTRAL MASSACHUSETTS AS WELL AS AREAS GENERALLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE. A STRONG COLD FRONT IS EXPECTED TO BRING DAMAGING SOUTH AND SOUTHWEST WIND GUSTS THIS EVENING. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THIS ACTIVITY LOOKS TO MOVE THROUGH FROM WEST TO EAST BETWEEN 6 AND 10 PM THIS EVENING. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BRING WIND GUSTS OF 50 TO 60 MPH. IT IS ALSO POSSIBLE THAT A FEW OF THE THUNDERSTORMS WILL REQUIRE THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS. IN ADDITION...WESTERLY WIND GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. $$ MAZ005>007-014-026-NHZ011-012-015-011700- /O.CON.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CAMBRIDGE...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 208 AM EST FRI DEC 1 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT FOR NORTHEAST MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. A STRONG COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING SOUTH AND SOUTHWEST WIND GUSTS THIS EVENING. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT. THIS ACTIVITY LOOKS TO MOVE THROUGH FROM WEST TO EAST BETWEEN 6 AND 10 PM THIS EVENING. THESE SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING WIND GUSTS OF 50 TO 60 MPH. HOWEVER...THERE IS UNCERTAINTY IF THESE WINDS WILL OCCUR BECAUSE A BRIEF SHOT OF COOLER AIR EXPECTED TO INVADE THE REGION LATER THIS MORNING AND AFTERNOON. IF THIS COOL AIR IS ABLE TO LIFT BACK NORTH BEFORE THE LINE OF SHOWERS AND THUNDERSTORMS APPROACH...THE STRONG WIND GUSTS WILL PROBABLY OCCUR. IF THE AREA REMAINS IN THE COOLER AIRMASS THESE STRONG WINDS WILL NOT OCCUR. WE WILL KNOW MORE BY LATE MORNING OR EARLY AFTERNOON SO CHECK BACK FOR AN UPDATED STATEMENT. WE ARE MORE CONFIDENT THAT STRONG WINDS WILL OCCUR BEHIND THE FRONT TONIGHT. WESTERLY WIND GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED FOR A FEW HOURS AS MUCH COOLER AIR MOVES INTO THE REGION. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ FRANK
000 WWUS71 KBOX 011636 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA ISSUED BY NATIONAL WEATHER SERVICE UPTON NY 1136 AM EST FRI DEC 1 2006 .A COLD FRONT WILL BRING STRONG TO DAMAGING SOUTH TO SOUTHWEST WINDS TO SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND PARTICULARLY TONIGHT. CTZ002>004-MAZ002>004-008>013-015>024-RIZ001>008-020700- /O.EXT.KBOX.HW.W.0006.061201T2200Z-061202T1000Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...FOXBORO... NORWOOD...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT... WESTERLY...NEWPORT...BLOCK ISLAND 1136 AM EST FRI DEC 1 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A STRONG COLD FRONT WILL BRING DAMAGING SOUTH AND SOUTHWEST WIND GUSTS THIS EVENING. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE APPROACHING VERY STRONG COLD FRONT. THIS ACTIVITY IS EXPECTED TO MOVE THROUGH FROM WEST TO EAST BETWEEN 7 AND 11 PM THIS EVENING. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BRING WIND GUSTS OF POSSIBLY OVER 50 MPH. IT IS ALSO POSSIBLE THAT A FEW OF THE THUNDERSTORMS WILL REQUIRE THE ISSUANCE OF SEVERE THUNDERSTORM OR EVEN A TORNADO WARNING...MAINLY OVER THE CONNECTICUT RIVER VALLEY AND WORCESTER HILLS. IN ADDITION...WESTERLY WIND GUSTS BETWEEN 45 AND 55 MPH ARE EXPECTED FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. RESIDENTS ARE URGED TO SECURE LOOSE OBJECTS INCLUDING GARBAGE CANS AND HOLIDAY DECORATIONS THIS AFTERNOON BEFORE THE HIGH WINDS MOVE IN. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. $$ MAZ005>007-014-026-NHZ011-012-015-020700- /O.UPG.KBOX.HW.A.0007.061201T1800Z-061202T0900Z/ /O.NEW.KBOX.WI.Y.0032.061201T2200Z-061202T1000Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CAMBRIDGE...AYER...JAFFREY...KEENE...MANCHESTER... NASHUA...PETERBOROUGH...WEARE 1136 AM EST FRI DEC 1 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL BRING VERY STRONG SOUTH AND SOUTHWEST WIND GUSTS THIS EVENING. A LINE OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST AHEAD OF THE APPROACHING VERY STRONG COLD FRONT. THIS ACTIVITY IS EXPECTED TO MOVE THROUGH FROM WEST TO EAST BETWEEN 7 AND 10 PM THIS EVENING. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BRING WIND GUSTS OF POSSIBLY OVER 50 MPH. IT IS ALSO POSSIBLE THAT A FEW OF THE THUNDERSTORMS WILL REQUIRE THE ISSUANCE OF A SEVERE THUNDERSTORM WARNING. IN ADDITION...WESTERLY WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED FOR A FEW HOURS BEHIND THE FRONT AS MUCH COOLER AIR MOVES INTO THE REGION. RESIDENTS ARE URGED TO SECURE LOOSE OBJECTS INCLUDING GARBAGE CANS AND HOLIDAY DECORATIONS THIS AFTERNOON BEFORE THE HIGH WINDS MOVE IN. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Nov 29, 8:22 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Nov 29, 8:22 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
822 PM EST WED NOV 29 2006
.SHORT TERM /REST OF TONIGHT/...
TRICKY SKY COVER FORECAST OVERNIGHT AS MANY LOCATIONS NEAR COAST
HAVE LOST LOW CLOUD COVER...WHILE AT SAME TIME SATELLITE LOOP SHOWS
MID AND HIGH CLOUDS COVERING REGION. SINCE LOW LEVEL MOISTURE
REMAINS RATHER HIGH WITH DEWPOINTS IN 40S AND EVEN SOME LOWER
50S...WE THINK THAT FOG AND LOW CLOUDS WILL REFORM AROUND
MIDNIGHT...ESPECIALLY GIVEN LIGHT S/SW FLOW. THEREFORE WE HAVE
ADJUSTED SKY GRIDS TO INDICATE SOME BREAKS INITIALLY...BEFORE
INCREASING CLOUD COVER ONCE AGAIN LATER TONIGHT.
FOG HAS BECOME RATHER WIDESPREAD AS WELL AND WE EXPECT TO SEE
LOCALLY DENSE FOG PERSIST NEAR S COAST OVERNIGHT...BUT NOT ENOUGH TO
WARRANT A DENSE FOG ADVISORY.
MADE MINOR ADJUSTMENTS TO OVERNIGHT LOWS...WHICH WILL REMAIN NEAR
THEIR CURRENT READINGS OR EVEN RISE SLIGHTLY THROUGH DAYBREAK THU.
OTHER CONCERN IS HOW FAST WE LOSE LOW CLOUDS/FOG THU...IF AT ALL.
18Z NAM/GFS SOUNDINGS SUGGEST WE WILL BREAK OUT OF THE LOW STUFF BY
EITHER MIDDAY /GFS/ OR MID AFTERNOON /NAM/...AND THIS MAKES SENSE
GIVEN INCREASING SW FLOW WHICH SHOULD HELP TO MIX THINGS UP DESPITE
A FAIRLY LOW SUN ANGLE THIS TIME OF YEAR. FORECAST FOR THU LOOKS
GOOD.
AVIATION AND MARINE FORECASTS IN GOOD SHAPE AND FEW CHANGES
ANTICIPATED. MAIN ITEM FOR TAFS HAS BEEN SHORT PERIOD OF VFR
CEILINGS THIS EVENING AT COASTAL SITES UNTIL LOW CLOUDS REFORM
LATER...BUT FOG IS KEEPING MVFR CONDITIONS IN CHECK.
ONCE AGAIN ON UPCOMING MID SHIFT...WE WILL BE ASSESSING HIGH WIND
AND HEAVY RAIN POTENTIAL FOR FRI/FRI NIGHT AS WELL AS POSSIBILITIES
FOR WINTRY PRECIPITATION NEXT MON.
REGARDING FRI...GFS IS STILL PREFERRED MODEL ON ITS 18Z RUN WITH A
TRACK THROUGH CENTRAL NEW ENGLAND...PROBABLY NEAR NORTHERN FRINGES
OF OUR FORECAST AREA IN SOUTHERN NH. IT HAS MAINTAINED GOOD
CONSISTENCY FROM PREVIOUS RUNS AND IS ALSO WELL SUPPORTED NOT ONLY
BY ITS 12Z ENSEMBLE MEMBERS BUT 18Z MEDIUM RANGE ENSEMBLE MEAN. 18Z
NAM IS CLOSE BUT IS STILL A BIT TOO FAR N WHILE 12Z ECMWF AND TO
SOME EXTENT 12Z UKMET SUPPORT GFS SOLUTION.
HIGH WIND POTENTIAL APPEARS TO BE GREATEST AS COLD ADVECTION GETS
UNDERWAY FRI NIGHT...WITHIN FEW HOURS CENTERED AROUND
MIDNIGHT...WHEN FORECAST SOUNDINGS SHOW POTENTIAL 50-60KT GUSTS ON
COASTAL PLAIN /ESPECIALLY CAPE COD AND NANTUCKET/ AND 40-50KT
ELSEWHERE. ALTHOUGH MODELS HAVE A SCREAMING LOW LEVEL SOUTHERLY JET
FRI AFTERNOON WITH AROUND 80KT AT 5KFT...NEARLY ISOTHERMAL SOUNDING
WILL PREVENT THIS FROM MIXING DOWN...THOUGH A GOOD PORTION /50
PERCENT?/ OF THIS COULD BE TRANSPORTED DOWN IN CONVECTIVE ELEMENTS.
CERTAINLY OUR HIGHER ELEVATION SITES SHOULD HAVE NO PROBLEM REACHING
AT LEAST WIND ADVISORY CRITERIA...WITH OUR ELEVATED MARINE SITES
/BUZZARDS BAY TOWER/ SHOWING STRONG GALES AS WELL.
MOVING ONTO NEXT MON...18Z GFS HAS DONE AN ABOUT FACE AND IS FARTHER
OFFSHORE THAN EARLIER RUNS. IT IS ALSO ON EASTERN ENVELOPE OF
SOLUTIONS OFFERED BY 12Z GFS ENSEMBLES BUT ACTUALLY MATCHES UP
DECENTLY WITH 18Z MEDIUM RANGE ENSEMBLE MEAN. WHILE MANY OFTEN DO
NOT PUT MUCH FAITH IN THESE OFF HOUR RUNS...IT DOES HAVE SUPPORT
FROM 12Z ECMWF AND TO SOME DEGREE 12Z UKMET. WHILE THIS FARTHER
OFFSHORE TRACK WOULD HAVE LESS OF A WIDESPREAD IMPACT ON SOUTHERN
NEW ENGLAND WITH ITS EFFECTS MOST LIKELY LIMITED TO RI AND SE
MA...ALL MODELS DO SHOW PRESENCE OF AN INVERTED TROUGH WHICH MAY
HELP PRECIPITATION EXPAND A BIT FARTHER INLAND. NO DOUBT A MORE
OFFSHORE SOLUTION WOULD ALSO BE A COLDER ONE...SO CURRENT FORECAST
OF CHANCE OF SNOW IN INTERIOR AND CHANCE RAIN/SNOW CLOSER TO COAST
REMAINS VALID. MORE LATER AFTER 00Z MODEL ASSESSMENT.
JWD
&&
.PREVIOUS DISCUSSION...
/ISSUED 449 PM EST WED NOV 29 2006/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MODELS IN DECENT AGREEMENT AGAIN WITH THEIR SYNOPTIC MASS FIELD
SOLUTIONS THROUGH THURSDAY NIGHT. GENERALLY USED A BLEND OF THE NAM
AND GFS FOR THE BASIS OF THIS FORECAST.
HIGH PRESSURE OVER NOVA SCOTIA EXPECTED TO MOVE FARTHER OFFSHORE
OVERNIGHT. THIS WILL ALLOW A SOUTH FLOW TO DEVELOP AND INCREASE
OVERNIGHT...SETTING THE STAGE FOR A ABOVE NORMAL TEMPERATURES
THURSDAY.
THIS SHOULD NOT LAST LONG AS THE SHARP COLD FRONT ACROSS THE CENTRAL
U.S. APPROACHES SOUTHERN NEW ENGLAND. DECENT DYNAMICS SHOULD KICK
OFF SOME SHOWERS LATE THURSDAY...WITH INCREASING COVERAGE THURSDAY
NIGHT.
MAV AND MET MOS GUIDANCE REASONABLE CLOSE...SO USED A BLEND.
LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WE LEANED TOWARD GFS FOR FRI STORM WHICH HAS SUPPORT OF
ECMWF/GGEM/UKMET AND CLEAR MAJORITY OF ENSEMBLE MEMBERS ON FURTHER S
TRACK OF LOW AND FRONTAL POSITION THAN NAM IS INDICATING. WE ARE
LOOKING AT FRONT MOVING SWD TO N MA DURING FRI WITH LOW TRACK
SOMEWHERE ACROSS OUR N ZONES FRI EVENING.
FRONTAL BOUNDARY WILL LIKELY PROVIDE FOCUS FOR HEAVY RAFL N OF MASS
PIKE FRI INTO FRI EVENING WITH HEAVIEST RAFL FRI AFTN INTO FRI
EVENING ASSOCD LOW LEVEL CONVERGENCE ON NOSE OF 70-80 KT SOUTHERLY
LLJ. THIS JET WILL ADVECT HIGHLY ANOMALOUS PWATS > 1.5 INTO REGION
WHICH IS +3.5SD. MODELS TARGET NORTHERN NEW ENGLAND FOR HEAVIEST
RAFL BUT THIS COULD END UP BEING FURTHER S ACRS OUR N ZONES BASED ON
LOCATION OF FRONTAL BOUNDARY AND HIGH PWATS. WE THINK MAX QPF FROM
THIS SYSTEM COULD REACH 2-3 WHICH HAS A CHANCE OF AFFECTING AREAS
ACRS N MA AND S NH. SINCE THIS IS NOT CERTAIN NO HEADLINES WITH
THIS FCST BUT THIS WILL NEED TO BE MONITORED. WILL HIGHLIGHT HEAVY
RAIN POTENTIAL IN THE HWO.
MILDEST TEMPS FRI WILL BE ACRS S ZONES WHERE LOWER 60S PSBL BUT MAY
ONLY BE IN THE LOW/MID 50S OR EVEN COOLER NW ZONES IF FRONT SETTLES
SWD INTO MA. LOW CONFIDENCE TEMP FCST FOR NW ZONES AS TEMPS WILL BE
HIGHLY DEPENDENT ON FRONTAL LOCATION.
WE ALSO MENTIONED CHC TSTMS FRI INTO FRI EVENING AS SHOWALTER
INDICES DROP TO ZERO.
WIND WILL BE OTHER CONCERN AS 950 MB JET OF 60-70 KTS APPROACHES S
COAST BY 00Z SAT. INITIALLY...LOW LEVEL INVERSION SHOULD PREVENT
THESE WINDS FROM MIXING DOWN BUT THERE IS A CHANCE STRONGER
PREFRONTAL WINDS COULD COME DOWN WITHIN CONVECTIVE
ELEMENTS...ESPECIALLY IF TEMPS WARM INTO THE 60S. THIS WILL ALSO
HAVE TO BE WATCHED CLOSELY. WE THINK THERE IS A GREATER CHANCE OF A
BRIEF PULSE OF STRONG TO POTENTIALLY DAMAGING WINDS FRI NIGHT BEHIND
COLD FRONT IN STRONG CAA...MAINLY ALONG THE COAST. SOUNDINGS
SUGGEST A BRIEF PERIOD GUSTS 40-45 KTS PSBL AROUND 06Z.
DRY SLOT MOVES IN BY 06Z SAT ENDING RAIN FOLLOWED BY CLEARING SKIES
LATE FRI NIGHT. DRY AND PROGRESSIVELY COOLER FOR THE WEEKEND THEN
WE HAVE TO WATCH SECOND STORM FOR LATE SUN NIGHT/MON TIMEFRAME.
THERE IS NOT MODEL CONSENSUS ON THIS STORM. OP GFS IS STRONGEST AND
FURTHEST W AND GIVES INTERIOR SNE A FAIRLY DECENT SNOWSTORM WITH
SNOW TO RAIN ALONG AND E OF I95 CORRIDOR. HOWEVER ONLY 2 ENSEMBLE
MEMBERS SUPPORT THIS SCENARIO WITH MAJORITY WEAKER AND FURTHER E.
EC AND GGEM ALSO WEAKER AND FURTHER E WHICH WOULD CONFINE HIGHER
PRECIP TO SE ZONES BUT GREATER CHC OF MOSTLY SNOW. DUE TO
UNCERTAINTY WE CONTINUED WITH CHC SNOW INTERIOR AND CHC RA/SNOW
ALONG THE COAST FOR MON.
MUCH COLDER AIR WILL FOLLOW BEHIND THIS STORM FOR MON NGT/TUE WITH
COLD AIR PERSISTING INTO WED. 850 TEMPS DROP TO -10 TO -15 TUE WITH
SOME MODERATION PSBL WED BUT MAXES SHOULD REMAIN IN THE 30S TUE/WED
AND POSSIBLY 20S IN NW HIGHER TERRAIN.
AVIATION...
CONDITIONS VARYING WIDELY THIS EVENING...WITH MOST OF SOUTHERN NEW
ENGLAND EXPERIENCING IFR CONDITIONS. SOUTH AND EAST OF
KPYM-KTAN-KEWB...MVFR TO VFR CONDITIONS SHOULD GIVE WAY TO IFR
CONDITIONS OVERNIGHT AS STRATUS REDEVELOPS. CONDITIONS SHOULD
GRADUALLY IMPROVE TO VFR THURSDAY.
MARINE...
SOUTH TO SOUTHWEST FLOW WILL INCREASE OVERNIGHT WILL START TO BUILD
SEAS ACROSS THE OUTER WATERS. EXPECTING ROUGH SEAS ACROSS THE OUTER
SOUTH COASTAL WATERS THURSDAY AFTERNOON...CONTINUING THROUGH
THURSDAY NIGHT. STILL NOT CERTAIN ABOUT HOW QUICKLY THE SOUTH
COASTAL SOUNDS WILL SEE THE INCREASED SEAS...SO HAVE HELD OFF ON THE
ADVISORY FOR NOW.
LONG TERM...WE WILL HAVE GUSTS 30-35 KTS OVER THE SOUTHERN WATERS
FRI AFTN AS LLJ APPROACHES WITH GALE FORCE WINDS ALL WATERS FRI
NIGHT AS WINDS SHIFT TO THE WEST. STRONG GALES WITH GUSTS TO 45 KTS
LIKELY OVER OPEN WATERS FRI NIGHT AND THERE IS A LOW PROBABILITY OF
STORM FORCE GUSTS TO 50 KTS. GALE FORCE WINDS WILL LINGER INTO SAT
MORNING BEFORE DIMINISHING. SEAS WILL BUILD TO 10-15 FEET OVER THE
SOUTHERN OPEN WATERS FRI NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ255 FROM 10 AM THURSDAY TO 6 AM
FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ250-254 FROM 1 PM THURSDAY TO 6 AM
FRIDAY.
&&
SHORT TERM...JWDHazardous weather outlook, Nov 29, 4:28 PM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EST WED NOV 29 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-301030- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 428 PM EST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY A LOW PRESSURE SYSTEM IS EXPECTED TO PASS TO THE NORTHWEST OF OUR REGION FRIDAY AFTERNOON OR NIGHT. THIS SYSTEM MAY BRING A PERIOD OF HEAVY RAIN AND EVEN ISOLATED THUNDERSTORMS TO THE REGION FRIDAY INTO FRIDAY EVENING. THE HEAVIEST RAINFALL WILL LIKELY BE NORTH OF THE MASS PIKE WHERE RAINFALL AMOUNTS COULD REACH 2 INCHES RESULTING IN AREAS OF URBAN AND POOR DRAINAGE FLOODING. THIS SYSTEM ALSO HAS THE POTENTIAL TO BRING STRONG TO POSSIBLY DAMAGING WEST WINDS WITH THE FRONT FRIDAY NIGHT. CONFIDENCE IN THIS EVENT IS HIGH AND WE WILL PROBABLY AT LEAST NEED WIND ADVISORIES AND POSSIBLY HIGH WIND WARNINGS. IN ADDITION...THERE IS A LOW PROBABILITY OF STORM FORCE WIND GUSTS TO 50 KNOTS ACROSS OUR OPEN WATERS FRIDAY NIGHT. A MARINE WEATHER STATEMENT HAS ALREADY BEEN ISSUED TO ADDRESS THIS CONCERN. A SECOND STORM MAY TRACK CLOSE ENOUGH TO THE COAST TO BRING RAIN OR SNOW TO THE COASTAL PLAIN SUNDAY NIGHT AND MONDAY. HOWEVER...THERE IS JUST AS GOOD A CHANCE THAT THE STORM TRACKS TOO FAR EAST TO BRING US ANY PRECIPITATION AT ALL. THERE IS ALSO A LOW PROBABILITY THAT THE STORM TRACKS CLOSE ENOUGH TO THE COAST TO BRING PRECIPITATION TO ALL OF SOUTHERN NEW ENGLAND WITH APPRECIABLE SNOW ACCUMULATIONS OVER THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THURSDAY. FRANK/KJC
Nearby
High Wind Watches in Massachusetts, 2006High Wind Watches in Rhode Island, 2006High Wind Watches in New Hampshire, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.